| Model Number |
MAJ-1351 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
The customer reported that he had four olympus balloons that had cracks noted during procedure preparation.Additional details relating to the patient and the event have been requested, but no response has been received at this time.There was no patient harm or consequence reported as a result of this event.This is event 1 of 4.For the related cases, please see reports with patient identifiers: (b)(6).
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was manufactured in december 2020.However, the exact date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the ruptured balloon could not be determined.The rupture may have been caused by scratches from sharp tools during installation or bursting after puncture during use.The instruction manual identifies the following verbiage, which may have prevented the phenomenon: ¿·never inflate the balloon to a diameter of more than 20 mm when using the endoscope in the trachea.This could result in suffocation of the patient.·never withdraw the endoscope while the balloon is still inflated.Otherwise, the balloon may burst or come off the distal end of the endoscope.If the balloon cannot be deflated, insert the channel cleaning brush (bw-400b) into the irrigation port.Using slow, short strokes, carefully feed the brush to remove debris.After that, the balloon can be deflated.·when withdrawing the endoscope, make sure that the balloon is completely deflated, using the ultrasound image and endoscopic field of view.Withdrawing the endoscope while the balloon is inflated could result in patient injury.·always lubricate the balloon before insertion.Otherwise, the balloon could rupture or come off.This could result in patient injury.·the balloon can tear easily, beware of sharp objects.¿ olympus will continue to monitor field performance for this device.
Additional Manufacturer Narrative
This report is being supplemented to provide information with the device return.The subject device was returned but further device evaluation could not be completed.If additional information becomes available, this report will be supplemented accordingly.